We are reporting a case of intentional polypharmacy with beta blockers, calcium channel blockers, alpha adrenergic blockers and centrally acting antihypertensive agents in a young male with HCM. This unique presentation resulted in shock which didn't respond to all known interventions including intralipid. The patient finally responded to HIET and Vasopressin and after adrenaline was tapered and finally stopped. We feel early initiation of pure alpha agonist like vasopressin or phenylephrine could have been more successful in this scenario of hypotension and outflow obstruction.
In our literature search we came across a case report of combined B blocker/calcium channel blocker and amiodarone toxicity in a patient with HCM which responded well to intralipid. However, to our knowledge this is the first case report of life threatening overdose of B blocker, calcium channel blocker, alpha blocker and centrally acting antihypertensives in a patient with HCM.
Vasogenic shock, antihypertensives, toxicology, Hypertrophic cardiomyopathy, HIET